MHD equations for paramagnetic media

I. G. Shaposhnikov, M. I. Shliomis

Research output: Contribution to journalArticlepeer-review


The conservation laws are used to obtain phenomenologically the complete system of equations of motion of a conductive paramagnetic fluid in a magnetic field. In addition to the usual MHD equations (with additional terms accounting for the magnetization of the medium), this system includes the equation for the rate of change of the magnetic moment. The hydrodynamic equations for a fluid with internal rotation have been obtained in [1] and extended in [2] to the case of the paramagnetic properties resulting from this rotation: here the fluid was considered nonconducting. The analysis of [2] is extended to the case of a fluid with nonzero electrical conductivity. This will be the same extension of MHD as the theory of [1, 2] is for conventional hydrodynamics.

Original languageEnglish
Pages (from-to)2-4
Number of pages3
JournalFluid Dynamics
Issue number1
StatePublished - 1 Jan 1969
Externally publishedYes

ASJC Scopus subject areas

  • Mechanical Engineering
  • Physics and Astronomy (all)
  • Fluid Flow and Transfer Processes


Dive into the research topics of 'MHD equations for paramagnetic media'. Together they form a unique fingerprint.

Cite this